System bandwidth and the existence of generalized shift-invariant frames

Research output: Contribution to journalJournal article – Annual report year: 2019Researchpeer-review

View graph of relations

We consider the question whether, given a countable family of lattices (Γj)j∈J in a locally compact abelian group G, there exist functions (gj)j∈J such that the resulting generalized shift-invariant system (gj(⋅−γ))j∈J,γ∈Γj is a tight frame of L2(G). This paper develops a new approach to the study of generalized shift-invariant system via almost periodic functions, based on a novel unconditional convergence property. From this theory, we derive characterizing relations for tight and dual frame generators, we introduce the system bandwidth as a measure of the total bandwidth a generalized shift-invariant system can carry, and we show that the so-called Calderón sum is uniformly bounded from below for generalized shift-invariant frames. Without the unconditional convergence property, we show, counter intuitively, that even orthonormal bases can have arbitrary small system bandwidth. Our results show that the question of existence of frame generators for a general lattice system is rather subtle and depends on analytical and algebraic properties of the lattice system.

Original languageEnglish
JournalJournal of Functional Analysis
Issue number2
Pages (from-to)563-601
Publication statusPublished - 15 Jan 2019
CitationsWeb of Science® Times Cited: No match on DOI

    Research areas

  • Almost periodic, Bandwidth, Calderón sum, Frame, Generalized shift-invariant system
Download as:
Download as PDF
Select render style:
Download as HTML
Select render style:
Download as Word
Select render style:

ID: 163146021